How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46702
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have had leg cramp and spasms all day. This morning my

Resolved Question:

Hi I have had leg cramp and spasms all day. This morning my dr sent me for a blood test to check my potassium levels but this was before the cramping started. I also keep getting quite dizzy. Is this a symptom of potassium or just something else? Thanks
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. Daviddehydration, lack of sleep, excessive anxiety, low magnesium or potassium levels, muscle fatigue can all cause leg cramps and small muscle twitching called fasciculations close to the skin.you might need to drink more fluids, eat more bananas with potassium and rest your muscles to help decrease cramps and spasms.ask your doctor to check your magnesium levels. magnesium helps your muscles to relax.excessive anxiety or dehydration can also cause dizziness symptomsdo you have symptoms of excessive anxiety?
Customer: replied 1 year ago.
Thanks. No but I do take a lot of laxatives as I have an eating disorder so wasn't sure if that was related.
Expert:  Dr. David replied 1 year ago.
yes, laxatives can cause you to loose potassium and magnesium out of your systemyou need to follow up on your blood testing results.you need to stop these laxatives.and drink more fluids and eat more bananas and you might need potassium and magnesium supplements to help get the levels back up.you are causing these electrolyte problems when you use these laxativeslet me know if you have other questions.if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you todaywe only get credit for helping clients after positive feedbackyou can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questionshere is my website if you need to reach me:http://www.justanswer.com/medical/expert-dr-david/Thanks for using JustAnswers.com
Dr. David and 3 other Medical Specialists are ready to help you